View Full Version : Any ways to tackle some of the side effects of Strattera


andy1027
11-18-13, 07:51 AM
Hi

I take 60mgs Strattera each night at about 11PM
I go to bed for about midnight.

When I wake up I feel a little grumpy and this seems to get a little worse as the day goes on but then gets better after lunch time. I am a little sleepy as well, again this would lift by around 3-5PM the next day. However, I was wanting to know if this is because I am taking the Strattera too late at night? Should I take it earlier? Maybe 8PM or 9PM?

Could my doctor help by giving me meds to counteract the irritiability?

I really want to get rid of the irritability.... its a little overwhelming, and I just feel like exploding all of the time.

K.rand
11-22-13, 02:29 AM
Hi andy1027,

How long have you been taking atomoxetine (Strattera) for?

I can only speak from my own experience with 60mg (which I am still on), but the irritability and drowsiness should subside after about two weeks of continued use.

I was initially advised to take mine in the morning, but the drowsiness was overwhelming. I'm not sure if it was due to being overly tired, but there was significant anxiety/irritability as well, along with slight palpitations.

Given the disruptive nature of the side effects, I gave my psychiatrist a ring and he mentioned that it would be okay to take it at night instead. By the time of the initial review (two weeks), I remember that the drowsiness and irritability had mostly, if not completely subsided.

I personally wouldn't be too hot on covering side effects with more meds, but please don't hesitate to contact your doctor if you notice any unexpected and/or unpleasant side effects with your medication.

Best of health!

Sunflowered
11-22-13, 03:08 AM
Hi

I take 60mgs Strattera each night at about 11PM
I go to bed for about midnight.

When I wake up I feel a little grumpy and this seems to get a little worse as the day goes on but then gets better after lunch time. I am a little sleepy as well, again this would lift by around 3-5PM the next day. However, I was wanting to know if this is because I am taking the Strattera too late at night? Should I take it earlier? Maybe 8PM or 9PM?

Could my doctor help by giving me meds to counteract the irritiability?

I really want to get rid of the irritability.... its a little overwhelming, and I just feel like exploding all of the time.
My sons both take Strattera and they both take it in the morning. I have not noticed any of the symptoms but they also take something called Tiapridal which is to calm their nerves so this is something that may help you. If you don't have this Tiapridal med. in your country .. have your doctor look it up through the internet and he may find something similar that would work the same way. My kids also take magnesium plus some B vitamins. These also calm your nerves without making you feel sleepy.
I hope this helps. :) good luck

andy1027
12-01-13, 10:49 AM
Hi andy1027,

How long have you been taking atomoxetine (Strattera) for?

I can only speak from my own experience with 60mg (which I am still on), but the irritability and drowsiness should subside after about two weeks of continued use.

I was initially advised to take mine in the morning, but the drowsiness was overwhelming. I'm not sure if it was due to being overly tired, but there was significant anxiety/irritability as well, along with slight palpitations.

Given the disruptive nature of the side effects, I gave my psychiatrist a ring and he mentioned that it would be okay to take it at night instead. By the time of the initial review (two weeks), I remember that the drowsiness and irritability had mostly, if not completely subsided.

I personally wouldn't be too hot on covering side effects with more meds, but please don't hesitate to contact your doctor if you notice any unexpected and/or unpleasant side effects with your medication.

Best of health!

Sorry I took long to reply. I totally forgot.

I take mine each night. Still very grumpy and irritable in the morning. This takes a long time during the day to subside. Its like a headache of irritablity. Full of rage. The smallest thing annoys me.

So I dropped to 40mgs each night, this really helps, irritability has dropped big time, but not completely. My performance in college has changed, I am now more restless. I cannot sit comfortably and relaxed. I am always moving and lots of things distract me. And somtimes I am so full of energy at the wrong times. Its so bad.

I don't know what to do now as I cannot take stimulants so don't bother suggesting those.

Thank you for your reply :)

My sons both take Strattera and they both take it in the morning. I have not noticed any of the symptoms but they also take something called Tiapridal which is to calm their nerves so this is something that may help you. If you don't have this Tiapridal med. in your country .. have your doctor look it up through the internet and he may find something similar that would work the same way. My kids also take magnesium plus some B vitamins. These also calm your nerves without making you feel sleepy.
I hope this helps. :) good luck


I take magnesium also, along with B6 B12 and Omega 3.
That tiapridal is very interesting. I will check it out.